MAUDE Adverse Event Report: SALTER LABS SALTER LABS; ADULT NASAL CANNULA WITH 7' 3-CHANNEL TUBE - 50/CS

SALTER LABS SALTER LABS; ADULT NASAL CANNULA WITH 7' 3-CHANNEL TUBE - 50/CS
Model Number 16SOFT-7-50
Health Effect - Clinical Codes Rash (2033); Burning Sensation (2146)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportable as the patient has burning in the noise and upper lip.Irritation/sores can be manifested by itching, redness, rash or in extreme cases, open sores.The salter respiratory care products are generally made from plastic/pvc, which has a good safety profile for irritation and sensitivity.A plastic product may cause irritation/sores for several reasons, including, the device has been contaminated with an external substance (e.G., mold release agent, lotions, medications) which cause irritation/sores, using device for too long (may become rough or bacterially contaminated), or individual patient-specific hypersensitivity.If the oxygen cannula is not changed out on a regular basis or as indicated on the packaging sores or irritations may result.
 
Event or Problem Description
Ose piece is colored and patient is getting a burning sensation and rash.Patient is getting a burning sensation on her nose and got a really bad rash on her nose and top lip.
 
Additional Manufacturer Narrative
Reportable as the patient has burning in the noise and upper lip.Irritation/sores can be manifested by itching, redness, rash or in extreme cases, open sores.The salter respiratory care products are generally made from plastic/pvc, which has a good safety profile for irritation and sensitivity.A plastic product may cause irritation/sores for several reasons, including, the device has been contaminated with an external substance (e.G., mold release agent, lotions, medications) which cause irritation/sores, using device for too long (may become rough or bacterially contaminated), or individual patient-specific hypersensitivity.If the oxygen cannula is not changed out on a regular basis or as indicated on the packaging sores or irritations may result (b)(4).Device has been contaminated with an external substance (e.G, mold release agent, lotions, medications) which cause irritation.Using device for too long (may become rough or bacterially contaminated).Individual patient-specific hypersensitivity.Biocompatibility testing, including irritation and sensitivity has been performed on the materials used in salter labs products.All tested materials demonstrate good biocompatibility.The devices are manufactured with non-latex materials.The historical complaint rate is low (normalized).Rma-20017a rev 2: r3 identifies a skin irritation (e.G.Skin rash) as an extreme (7/10) severity.Based on this severity rating and product trending this does not meet the threshold for carb review and no capa will be initiated.
 
Event or Problem Description

Brand Name
SALTER LABS
Common Device Name
ADULT NASAL CANNULA WITH 7' 3-CHANNEL TUBE - 50/CS
Manufacturer (Section D)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer (Section G)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key14737112
Report Number3000219639-2022-00030
Device Sequence Number14049022
Product Code CAT
UDI-Device Identifier10607411915779
UDI-Public10607411915779
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16SOFT-7-50
Device Catalogue Number16SOFT-7-50
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown